Couldn't find what you looking for?

TRY OUR SEARCH!

Do I have Depo-Provera withdrawal symptoms?

I was on the Depo shot for 2 years and was due my last shot a month ago. I also quit smoking then and have IBS. My IBS is not related to any of these symptoms though. 

 

Two weeks ago I started to have bad aching pains in my lower abdomen and random stabbing/throbbing pains. It got so bad after a few days that I went to A&E. They tested my urine which showed no infection and no pregnancy. They also tested my blood which showed nothing. I saw a gynaecologist who found no infection and did not think that I had any ovarian cysts (but she could not be sure). I am being booked in for a scan but it will take 4 weeks and then 2-3 weeks for the results.

I have also been having other symptoms: fatigue, headaches, sore breasts, evening nausea, increased anxiety, mood swings, hot flashes, dizziness etc. And no period has come back yet (I didn't have any after the first two shots). I thought I was pregnant at first but I am not.

The past few days I have been on stronger pain killers but the pains seem to be going. However, the other symptoms are still persisting. I have a phobia of sick and I am finding it very hard to sleep and cope with all of these symptoms.

 

Could these be symptoms of coming off the Depo? And if so is there anything I can do or take to get my periods and hormones back to normal? Or is there anything I can do or take to help with the nausea?

 

Thank you,

S

Loading...

Yes those are withdrawl symptoms. How long were you on the shot? I took it once and shortly after it was time for my 2nd shot which I didnt get everything went wrong. I have so many stomach problems. I lost my appetitte, feel sick, almost as if Im pregnant which Im not for a fact. I have had acid reflux been back and fourth to the doctor and they cant find anything. Its fustrating. How are you feeling now?

Reply

Loading...

I'm 28. I was on the depo for about 14 months, I was was supposed to get one 2 weeks before Christmas 2012 but skipped it my symptoms started around new years. It took me ages to realise this might have been the cause, I though I was just upset about it being new years etc.   

fatigue, headaches,

Yes, although I tend to get them a lot anyway - I have noticed an increase which I originally attributed to stress. 

increased anxiety, mood swings, hot flashes,

These symptoms I never normally get: I am unable to sleep due to massive amounts of anxiety I wake up in the grip of fear almost every night throughout the night - the mornings are the worst. I also; in hindsight, realised that the 2 weeks or so before my shot was due I would slowly being to get more anxious. 

My mood is always back and forth now - have been finding it difficult since new years to keep a level head. I swing from depression and a sense of desolation to my more normal state of quiet happy optimism. 

I'm pretty sure I am getting hot flushes, and are a contributing factor in my inability to sleep :( 

I also am having terrible cramping almost everyday with either lots of discharge one week or light spotting the next. I have been tested recently and am clean for thrush etc. 

All in all my life is a misery at the moment, and would also like to know when this will all stop! I don't know what to do to help. 

Good luck to you :(

Reply

Loading...

Ladies, I was just wondering if i can experience the depo shot withdrawals after a month or so getting my 3rd depo injection because all i feel how everyone is feeling? Nausea (not often but i get it), hot flashes, not able to sleep, dizzy (not often but i have experienced it), a lil shaky, crying spells (not a lot)..... what do yall think?

I got my 3rd depo injection in Feb beginning of Feb..

Or can all that be depo symptoms i am experiencing?

Can i still get the depo symptoms even though i am on my 3rd injection?
Reply

Loading...

Hello ladies I have been on the depo shot for 5 years and I am experience all those same things that u ladies described I'm not pregnant still No period last shot was September 4 2014. My question is does the pain quite or get worse
Reply

Loading...

Manda, I was on the depo for about 8 years and got my last shot in August of 14. I just started getting those symptoms about 2 weeks ago, and just started my first period since getting my initial depo shot 2 days ago. Hope that helps
Reply

Loading...


I have been off depo for 7 months, I STILL have mood swings and hot flashes..the hot flashes are the worst and I feel dizzy. I have seen a doctor and they tested me..no pregnancy and no thyroid issues so she wanted to try and get my hormones back on track. we will see how it goes!
Reply

Loading...

I been on depo for 5 years. I was suppose to get my shot in February but decided to get off. Since being off depo I have also had pregnancy symptoms. I took 4 pregnancy tests and all was negative. Now im having night sweats, itching alot at night and other issues. Makes me want to get back on the shot.
Reply

Loading...

I have been on the depo for at least a year and a half or so now, needless to say I would never recommend it after getting fully off of it. This is my first month without it and i have been bleeding like a broken fauset (not to gross you out or anything) for 3 weeks now!!!!! I am not joking when i say three weeks either. I have been in so much pain that i can barley move and the mood swings and apetite are the worst. I have never had a kid before but from what it sounds like i thought that i was pregnant... I was telling everybody that i thought that i was having withdraws from it and they all thought that i was crazy.... but it helps me to know that i am not the only one going through this mess

Reply

Loading...


im going nutssssssssssss i cant sleep im about too go mad. going on to 2 moths since i quit but i feel soooooooooooooo bad
Reply

Loading...

The first time I went off the depo shot I went onto the combination pill for a year before trying to conceive. I didn't experience any of these side effects and fell pregnant in just 3 months. I am again now just trying to come off the depo shot after having gone back on it for the last year but have not taken anything to replace it and am feeling terrible with most of these symptoms that you ladies have mentioned. (I am also experiencing overactive thyroid and low adrenal gland problems however so not sure how much of what I am experiencing is from either one of these conditions. Didn't want to go onto anything else until my hormones stabilise because of the adrenal gland problem but am considering taking the mini pill to try and minimise these horrible symptoms...has anyone else tried it after depo provera with any success?
Reply

Loading...

I was on depo for the past almost 2yrs after baby was born. Was scheduled to get one May 9th but did not keep going with it. For the past week i have been experiencing nausea tender nipples and slight cramping in lower abdomin. Just like pregnancy symptoms but then again similar to withdrawl symptoms.
Reply

Loading...

After 13 yeara on depo, my last shot was due June 12th and I decided to skip It because of some weight gain. My Dr said it would be good to get off of it. 28 days later (July 10) I got very sore, sensitive nipples and swollen breasts. I had very light cramping too and those symptoms lasted about 8-9 days. Just today I think I started getting my period, but have been getting headaches the past 2 days. Nothing severe,but bothersome. I cant believe im sayong this, but I'm hoping I am getting my period because maybe that means my body wants to return to normal. I've heard that low progesterone is the culprit and have hears that progesterone cream has helped many women. Has anyone tried it??
Reply

Loading...

I got two Depo shots and after my second one I had the most terrible experience. I felt depressed, and I very moody. I never wanted to do anything but lay in the bed and almost anything could aggravate me to the point of being enraged or hysterically crying. I couldn't take it anymore so when it was time for my next shot I started the birth control pill. Everything was going fine and then I got to the middle of my second set of pills and out of the blue became so bloated to the point I look pregnant I'm always very nauseous and have a hard to using the bathroom(if u get what I'm saying) is this the shot withdrawing from my system? I need some type of answer I'm so clueless and tired of feeling like this.
Reply

Loading...

Hey, I was actually on the shot less than a year, I was due for my next shot this past October, October 30th. But I had thought I was to go in November 9th, so I was late and was having unprotected sex. I never had any symptoms on the shot besides no period. Its now November 17th and still no period, just breast tenderness and some very light cramps a week ago that have since gone. I did have spotting, light brown or pink only when wiping it lasted 3 days and was on and off and that has since gone away. Am I pregnant or are those withdrawal symptoms? (I am going for a blood test next week)
Reply

Loading...